# SDR ASOA05232

- Difficulty date: March 13, 2005
- Submitted: April 11, 2005
- Operation: Air carrier
- Aircraft: N632AS
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 338
- Engine: Pwa PW127
- System (JASC): 7712 · Engine BMEP/Torque Indicating
- Part: Sensor
- Part number: 311649902
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

FLT 9953 - DURING CRUISE INTO ATL FROM MCN, JUST PRIOR TO INITIATION OF DESCENT THE CREW NOTICED THE RIGHT ENGINE BEGAN SURGING.  THE CREW OBSERVED THE TORQUE NEEDLE RISE TO AT LEAST 120 PERCENT WHILE THE DIGITAL TORQUE INDICATION READ BETWEEN 0 PERCENT TO 40 PERCENT.  DURING TH SURGES, THE CREW OBSERVED ITT LIGHT ILLUMINATE AND FELT A MOMENTARY YAW.  THE SURGES CONTINUED INTERMITTENTLY AFTER THE POWER LEVER WAS RETARDED.  THE QRH WAS COMPLIED WITH AND THE CREW SHUTDOWN THE RIGHT ENGINE AS A PRECAUTION.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT LANDED SAFELY IN ATL.  MAINTENANCE REMOVED AND REPLACED THE NR 2 TORQUE MONITOR SENSOR ON THE RIGHT ENGINE.  OPERATIONAL CHECKS GOOD.  AIRCRAFT OK FOR SERVICE.  (M)
